MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW DRAINAGE SET; CATHETER IRRIGATION

ARROW INTERNATIONAL LLC ARROW DRAINAGE SET; CATHETER IRRIGATION
Catalog Number AI-01600
Medical Device Problem Codes Crack (1135); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "on 21/5/2024 dr (pulmonogist) opened pack to use on patient and noted needle broken in set.Packaging was not damaged." the returned device showed a crack in the needle hub.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened percutaneous cavity drainage catheterization kit for analysis.Signs of use in the form of what appears to be biological material were observed inside the needle cannula at the bevel.A reddish-pink residue was also observed inside the tray of the kit.Visual and microscopic examination confirmed that the hub of the 18ga introducer needle was cracked.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "some disinfectants used at catheter insertion site contain solvents which can weaken the catheter material.Alcohol, acetone, and polyethylene glycol can weaken the structure of polyurethane materials.These agents may also weaken the adhesive bond between catheter stabilization device and skin".The customer report of a cracked needle hub was confirmed by visual inspection of the customer supplied photo and the returned sample.Visual analysis revealed a crack on the needle hub.The failure mode identified is consistent with the failure mode investigated per a previously opened capa.Based on the capa investigation , the root cause of this complaint is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.The capa was fully implemented (b)(6) 2023 using a new alcohol-resistant material to manufacture the needle hub.The manufacturing date for the needle hub involved with this complaint occurred prior to the capa implementation date.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "on (b)(6) 2024 dr (b)(6) opened pack to use on patient and noted needle broken in set.Packaging was not damaged." the returned device showed a crack in the needle hub.Associated complaints 3003898360-2024-01158, 3003898360-2024-01161, 3003898360-2024-01160 and 9680794-2024-00914.

Brand Name
ARROW DRAINAGE SET
Common Device Name
CATHETER IRRIGATION
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20117116
Report Number9680794-2024-00914
Device Sequence Number7447117
Product Code GBX
UDI-Device Identifier00801902097903
UDI-Public(01)00801902097903(11)230607(17)280531(10)33F23F0019(21)
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K895516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAI-01600
Device Lot Number33F23F0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date09/02/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown